Hail, Washington
- When
- May 9, 1:45 PM EST
- Where
- Washington County, Becks Mill
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.533, -86.150
14 hail, 2 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 9, 1:55 AM EST, 11 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 255 AM EDT FRI MAY 9 2003 PRECIPITATION HAS ENDED MOST OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. WARM FRONT MOVING NORTH OUT OF KENTUCKY INTO INDIANA AND SOUTHERN OHIO. RADAR SCREEN CLEAR AT THE MOMENT. STRONG SHORT WAVE OVER NORTHERN PLAINS MOVING NORTHEAST EARLY THIS FRIDAY MORNING. IN ITS WAKE WILL BE SOUTHWESTERLY FLOW ALOFT AND SUMMERLIKE AIR OVER LOWER OHIO VALLEY. WITH FAIR AMOUNT OF SUN TODAY AND BRISK SOUTHWEST WIND...EXPECT WARMING WELL INTO THE 80S WITH DEW POINTS NEAR 70 DEGREES. SO DESPITE ABSENCE OF STRONG SHORT WAVES OR SURFACE FEATURES...MOIST AND VERY UNSTABLE ATMOSPHERE WILL PRODUCE SCATTERED THUNDERSTORMS TODAY...TONIGHT AND SATURDAY. NEXT THREAT OF ORGANIZED SEVERE WEATHER WILL COME AS STRONG TROUGH EMERGES OUT OF SOUTHWEST UNITED STATES. THIS AND ASSOCIATED JET ENERGY WILL PUSH COLD FRONT TOWARD AND INTO KENTUCKY SATURDAY EVENING AND SATURDAY NIGHT. PASSAGE OF THIS TROUGH INTO GREAT LAKES REGION AND OF THE STRONG COLD FRONT TO THE EAST AND SOUTH SUNDAY WILL BRING COOLER AND MUCH DRIER AIR FOR A RUN INTO MIDWEEK. .LMK...NONE. REITMEYER
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-101100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1230 PM EDT FRI MAY 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A VERY WARM, MOIST, AND UNSTABLE AIRMASS WILL REMAINS OVER THE OUTLOOK AREA THROUGH THE OVERNIGHT HOURS, SOUTH OF A WARM FRONT OVER INDIANA AND OHIO. ISOLATED TO SCATTERED THUNDERSTORMS WILL THEREFORE BE POSSIBLE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT, WITH LARGE HAIL AND HIGH WINDS BEING THE PRIMARY THREATS. ALSO, DUE TO THE AMOUNT OF MOISTURE IN THE ATMOSPHERE, ANY STORMS WILL PRODUCE VERY INTENSE RAINFALLS, ALONG WITH DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THIS AIRMASS WILL PERSIST INTO SATURDAY, WITH ISOLATED TO SCATTERED STORMS POSSIBLE. INTO SATURDAY NIGHT, A COLD FRONT WILL PUSH EASTWARD ACROSS THE REGION. A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS IS LIKELY TO DEVELOP ALONG AND AHEAD OF THIS FRONT, AS IT MOVES THROUGH THE OUTLOOK AREA. THIS HAS THE POTENTIAL TO BE A FAIRLY SIGNIFICANT SEVERE WEATHER EVENT FOR THE AREA. A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS IS FORECAST SATURDAY NIGHT, WITH THE HIGHEST CHANCES OF SEVERE WEATHER ALONG AND NORTH OF THE OHIO RIVER. LARGE HAIL, DAMAGING STRAIGHT LINE WINDS, AND POSSIBLY A FEW TORNADOES MAY ACCOMPANY THIS THUNDERSTORM CLUSTER. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. SKYWARN SPOTTERS AND AMATEUR RADIO NETWORKS SHOULD BE PREPARED FOR ACTIVATION, PARTICULARLY SATURDAY NIGHT. SMALLCOMB
The Louisville radar (KLVX), 65 km away, was scanning. The volume nearest the first event began at 18:46 UTC.
14 hail, 2 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Trees were downed.
Flood waters covered numerous roads in English, Brownstown, and Cloverleaf. Some roads were impassable.
Flood waters covered roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354977, 5354978, 5354979, 5354980, 5354981, 5354982, 5354983, 5354984, 5354985, 5354986, 5354988, 5354987, 5354989, 5354990, 5354991, 5354992, 5354993.